Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 188, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 13, 2011, 1:16 PM CDT for St. Clair County, Missouri. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2011, 1:16 PM CDT (18:16 UTC)
- Expired
- May 13, 2011, 1:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 87 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 1:27 PM CDT | HAIL 1 | 3 Se Johnson City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
782
WUUS53 KSGF 131816
SVRSGF
MOC185-131845-
/O.NEW.KSGF.SV.W.0188.110513T1816Z-110513T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 PM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 145 PM CDT.
* AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR JOHNSON CITY...OR 18 MILES NORTHEAST OF EL
DORADO SPRINGS...MOVING SOUTHEAST AT 10 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE JOHNSON CITY...MONEGAW SPRINGS AND
TABERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3809 9373 3801 9381 3800 9401 3815 9400
3820 9389
TIME...MOT...LOC 1816Z 328DEG 8KT 3810 9387
WIND...HAIL <50MPH 1.00IN
$$
GAEDE2 follow-up statements
121
WWUS53 KSGF 131838
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 PM CDT FRI MAY 13 2011
MOC185-131845-
/O.CON.KSGF.SV.W.0188.000000T0000Z-110513T1845Z/
ST. CLAIR MO-
138 PM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR CENTRAL ST. CLAIR COUNTY...
AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MONEGAW SPRINGS...OR 16 MILES
NORTHEAST OF EL DORADO SPRINGS...MOVING SOUTHEAST AT 10 MPH. THIS
STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE JOHNSON CITY...MONEGAW SPRINGS AND
TABERVILLE.
LAT...LON 3809 9373 3801 9381 3800 9401 3815 9400
3820 9389
TIME...MOT...LOC 1838Z 336DEG 8KT 3805 9383
WIND...HAIL <50MPH 1.00IN
$$
GAEDE787
WWUS53 KSGF 131842
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 PM CDT FRI MAY 13 2011
MOC185-131852-
/O.EXP.KSGF.SV.W.0188.000000T0000Z-110513T1845Z/
ST. CLAIR MO-
142 PM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. CLAIR COUNTY WILL
EXPIRE AT 145 PM CDT...
LAT...LON 3809 9373 3801 9381 3800 9401 3815 9400
3820 9389
TIME...MOT...LOC 1842Z 328DEG 8KT 3805 9383
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 12:46 PM CDT, 30 minutes earlier.
Area forecast discussion, May 13, 12:46 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1246 PM CDT FRI MAY 13 2011 ...MESOSCALE CONVECTIVE DISCUSSION... ...UPDATE TO AVIATION... .UPDATE... /ISSUED 1234 PM CDT FRI MAY 13 2011/ SATELLITE IMAGERY AND REGIONAL PROFILER NETWORK CLEARLY INDICATED AN UPPER LEVEL LOW CENTERED OVER SOUTHWEST MISSOURI AT MIDDAY. SCATTERED CONVECTION HAD DEVELOPED ACROSS PORTIONS OF SOUTHERN AND CENTRAL MISSOURI AROUND THE CIRCULATION OF THIS LOW. THE STRONGEST THUNDERSTORMS AND POTENTIAL OF SEVERE WEATHER WILL PRIMARILY OCCUR EAST OF THE AREA ACROSS SOUTHEAST MISSOURI INTO EASTERN ARKANSAS THIS AFTERNOON. HOWEVER A FEW STORMS COULD PRODUCE SMALL TO MARGINALLY SEVERE HAIL MAINLY OVER SOUTH CENTRAL AND SOUTH CENTRAL MISSOURI WHERE THERE WILL BE A LITTLE MORE SURFACE HEATING. COLD AIR ADVECTION WILL SPREAD EAST INTO SOUTHWEST MISSOURI DURING THE AFTERNOON CAUSING TEMPERATURES TO STEADY OFF. FORECAST GRIDS AND SERVICES HAVE BEEN UPDATED. FOSTER && .DISCUSSION... THE UPPER LEVEL LOW THAT HAS BEEN THE DRIVING FORCE BEHIND THE WEATHER OVER THE PAST 24 HOURS...CONTINUES TO SPIN OVER CENTRAL KANSAS THIS MORNING. THUNDERSTORMS THAT BROUGHT LARGE HAIL TO THE REGION WERE ALSO PUSHING EAST OF THE MISSISSIPPI RIVER. RESIDUAL MOISTURE FROM STORMS LAST NIGHT...COMBINING WITH COOLING TEMPERATURES WILL RESULT IN THE DEVELOPMENT OF FOG ACROSS PORTIONS OF THE OZARKS THIS MORNING. SOME AREAS MAY SEE VISIBILITIES FALL TO BELOW A MILE AT TIMES. THE UPPER LEVEL LOW WILL MOVE OVER THE REGION DURING THE DAY TODAY. THIS WILL BRING THE CHANCE FOR CONTINUED SHOWERS AND THUNDERSTORMS INTO THE AFTERNOON AND EARLY THIS EVENING. FORECAST SOUNDINGS DO INDICATE SOME GOOD CAPE AVAILABLE THIS AFTERNOON AS THE UPPER LOW MOVES OVERHEAD. CAPE VALUES ON GFSBUFR SOUNDINGS SHOW FROM 1000 TO 1500 J/KG PRIMARILY ALONG AND EAST OF HIGHWAY 65 FROM 18Z THROUGH 00Z. THIS IS SUPPORTED SOMEWHAT BY THE NAM AND GFS WHICH DO SHOW CAPE VALUES UP TO 1000 J/KG. GOOD MID LEVEL LAPSE RATES...LIFTED INDICES FROM -2 TO -6 AND LOWERING FREEZING LEVELS UNDER THE COLD CORE OF THE UPPER LOW WOULD INDICATE THE CHANCE FOR SOME STRONG TO ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON THOUGH SHEAR WILL BE LIMITED AT BEST. THINK THE MAIN THREAT WITH THE STORMS THAT DEVELOP WILL BE HAIL...THOUGH NOT AS LARGE AS WHAT OCCURRED LAST NIGHT. THE UPPER LOW WILL CONTINUE TO TRANSLATE TO THE EAST THROUGH THE WEEKEND AS A SECOND UPPER LEVEL LOW DIVES OUT OF CANADA AND PINWHEELS AROUND THE FIRST LOW. THE TWO LOWS WILL THEN PHASE TOGETHER OVER EASTERN MISSOURI AND PROVIDE ADDITIONAL CHANCES FOR SHOWERS LATE SUNDAY INTO MONDAY. AS A RESULT OF THE GENERAL NORTHWESTERLY FLOW PATTERN THAT DEVELOPS TODAY AND REMAINS IN PLACE THROUGH MUCH OF NEXT WEEK...TEMPERATURES WILL BE UNSEASONABLE COOL. WITH 850 MB TEMPERATURES FALLING AS LOW AS 1 TO 2 DEGREES C AT TIMES DURING THE WEEKEND...SOME LOCATIONS MAY NOT SEE HIGHS CLIMB OUT OF THE 50S. FOR NEXT WEEK...HIGHS SHOULD BE IN THE 60S THROUGH MOST OF THE WEEK WITH LOWS IN THE 40S THROUGH THE FORECAST PERIOD. THE NEXT BEST CHANCE FOR RAINFALL AND STORMS WOULD BE LATE NEXT WEEK AS ANOTHER UPPER LEVEL LOW CUTS OFF AND MAKES AN ATTEMPT TO UNDER CUT THE RIDGE ACROSS THE CENTER OF THE COUNTRY. WILL NEED TO WATCH THIS AND SEE IF THIS LOW WILL BE STRONG ENOUGH TO BREAK THE BLOCKING PATTER NOW SETTING UP OVER THE CONUS. HATCH && .AVIATION... /ISSUED 1234 PM CDT FRI MAY 13 2011/ MVFR OR NEAR MVFR CEILINGS WILL IMPACT AREA TERMINALS THIS AFTERNOON AS AN UPPER LEVEL LOW TRACKS SLOWLY OVERHEAD. CEILINGS WILL LIKELY LOWER DURING THE AFTERNOON AS A SECONDARY COLD FRONT PUSHES EAST INTO SOUTHERN MISSOURI. A FEW SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM WILL IMPACT THE AREA THROUGH THE AFTERNOON HOURS. MVFR CEILINGS WILL PERSIST TONIGHT AND SATURDAY AS THE UPPER LOW MOVES SLOWLY EAST. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 13, 12:30 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1230 PM CDT FRI MAY 13 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1230 PM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED RISK FOR LIGHTNING. LIMITED RISK FOR HAIL. LIMITED RISK FOR FLOODING. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT MAINLY CENTRAL AND SOUTH CENTRAL MISSOURI THIS AFTERNOON. A FEW STRONG TO POTENTIALLY SEVERE STORMS WITH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE. LOCALIZED MINOR FLOODING WILL ALSO BE POSSIBLE ACROSS CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE LATE NEXT WEEK AS ANOTHER UPPER LEVEL LOW MOVES ACROSS THE OZARKS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, May 13, 10:02 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1002 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 9 E GAINESVILLE 36.60N 92.27W
05/12/2011 OZARK MO LAW ENFORCEMENT
A COUPLE OF DOWNED TREES
&&
AFOSTERLocal storm report, May 13, 10:05 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1005 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL MANSFIELD 37.11N 92.58W
05/12/2011 E0.75 INCH WRIGHT MO EMERGENCY MNGR
WIND GUSTS OF 40 TO 50 MPH
&&
AFOSTERLocal storm report, May 13, 10:29 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL LOUISBURG 37.76N 93.14W
05/12/2011 E1.00 INCH DALLAS MO 911 CALL CENTER
&&
GAEDELocal storm report, May 13, 10:32 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL URBANA 37.84N 93.17W
05/12/2011 E1.75 INCH DALLAS MO EMERGENCY MNGR
&&
GAEDELocal storm report, May 13, 11:23 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1123 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM HAIL LEBANON 37.68N 92.66W
05/13/2011 E1.00 INCH LACLEDE MO EMERGENCY MNGR
&&
LDOOLEYSpecial weather statement, May 13, 1:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
108 PM CDT FRI MAY 13 2011
MOZ058-071-131845-
MARIES MO-PHELPS MO-
108 PM CDT FRI MAY 13 2011
...SIGNIFICANT WEATHER ALERT FOR MARIES AND NORTHWESTERN PHELPS
COUNTIES UNTIL 145 PM CDT...
AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF BRINKTOWN...OR 14 MILES
NORTHWEST OF ROLLA...MOVING NORTH AT 20 MPH. NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3829 9164 3795 9191 3798 9202 3801 9202
3801 9213 3830 9209
TIME...MOT...LOC 1808Z 194DEG 19KT 3807 9199
GAEDEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:11 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 49 min |
| May 12, 7:16 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 44 min |
| May 12, 7:30 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 45 min |
| May 12, 7:31 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 19 min |
| May 12, 7:33 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 45 min |
| May 12, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 38 min |
| May 12, 7:53 PM CDT | Areal Flood Advisory | SGF | Barry, Barton, Dade, Jasper, Lawrence, McDonald and 1 more | 6 hr |
| May 12, 8:22 PM CDT | Special Weather Statement | SGF | Miller | 23 min |
| May 12, 8:24 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 26 min |
| May 12, 8:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 35 min |
| May 12, 8:30 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 45 min |
| May 12, 8:34 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 36 min |
| May 12, 8:41 PM CDT | Special Weather Statement | SGF | Ozark | 49 min |
| May 12, 8:42 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 63 min |
| May 12, 8:55 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski | 65 min |
| May 12, 9:18 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Texas, Wright | 57 min |
| May 12, 9:28 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 62 min |
| May 12, 9:56 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Maries, Miller, Phelps, Pulaski | 64 min |
| May 12, 10:56 PM CDT | Special Weather Statement | SGF | Shannon | 49 min |
| May 12, 11:13 PM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Dent, Laclede, Maries, Miller and 4 more | 12 hr |
| May 13, 11:08 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 36 min |
| May 13, 1:08 PM CDT | Special Weather Statement | SGF | Maries | 37 min |
| May 13, 3:47 PM CDT | Flash Flood Warning | SGF | Benton, Hickory | 4 hr |
| May 13, 5:03 PM CDT | Flash Flood Warning | SGF | Dallas, Polk | 3 hr |
| May 13, 5:48 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 2 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.